Discussions By Condition: Blood conditions

b-12 defficient, help

Posted In: Blood conditions 7 Replies
  • Posted By: julie b
  • December 12, 2007
  • 02:28 PM

a year ago dec. I became very ill. For months layed on couch w/ terrible stmoch pains, nausea, severe nervousness, mental fog, burning feet, weakness all over, insides felt like a live wire.ER visits- dr. had no clue, no meds helped,would only make worse.- researched b-12 defficiency from mayo clinic and asked to be checked. b/w confirmed low b-12. sent to internal med dr. gave 1 shot and checked folate, homocystine, methylmalonic a- along w/ other b/w to heck for other deseases. calculation confirmed b-12 deff. O shot the next month. talked to him about mayo aggrsive treatment so he gave shot 1x week for 1 month then 1x month.Helped alot but Up down roller ride. Been treated since april 2007. last visit said b-12 was not building up so it would take 1-2 years. I still have on off tingling, weakness,severe nervousness, mental state up and down. Read about histamine? i'm at my witts end (roller coaster)!Does it take this long? should i see a hemotologist? Is there something else? meds- ativan, vistaril, prevacid. I don't eat much. meat a/ potatoes. please help!

Reply Flag this Discussion

7 Replies:

  • The question to answer is WHY are you B12 deficient? What did your doctor say?
    Anonymous 42789 Replies
    • December 15, 2007
    • 03:39 AM
    • 0
    Flag this Response
  • I have had weekly shots of B12. to raise my levels. Then it goes to montly. I read that if the bowel loses its ability to absorb B12 it may take lots of shots to recover, if ever. After a while, the B12 will help with your symptoms. I also saw a chiropractor, and found I was deficient in sodium and potassium too, which also causes similar symptoms to those you are describing.
    mumzie 32 Replies
    • December 15, 2007
    • 06:33 AM
    • 0
    Flag this Response
  • To Mumzie- how long have you been on the shots? I am looking for reasurance that this will get better... Is it takeing a long time for you to build up and have your symptoms improved? thanks for the reply
    julie b 4 Replies
    • December 15, 2007
    • 02:50 PM
    • 0
    Flag this Response
  • I was improving by the second month, from the fifth shot onwards.
    mumzie 32 Replies
    • December 18, 2007
    • 05:05 AM
    • 0
    Flag this Response
  • I also adjusted my sodiums levels and started to put salt in my diet, I ate a banana every day to increase my potassium, and saw a chiropractor 3 to 4 times a week, which luckily, my insurance should cover. The headaches I was getting were so painful and non-stop. I also started to only eat organic foods, and I know these are expensive, but I noticed a difference in my energy. I cannot always afford as much organic food as I wish to have, but my energy re-appeared after nearly 20 years of not having any. I couldn't believe it. I also have sleep apnea too, so I now use a bi-level device to breathe at night with. I had no idea that I was not getting a good nights sleep. I also had no idea that the sleep apnea I have was putting such a strain on my heart. My apnea is complex sleep apnea, so I have a mixture of my brain stopping me breathing too. I found that by using a bi-level device, my breathing was consistent and my heart palpitations I had been experiencing during the day diminished, and my brain fog started to improve. I still get tired but I am not constantly exhausted now. But I have other health issues too that I am dealing with at present. The B12 shots are great though, and something I would recommend.
    mumzie 32 Replies
    • December 18, 2007
    • 05:14 AM
    • 0
    Flag this Response
  • The question to answer is WHY are you B12 deficient? What did your doctor say? To answer your question, they don't know. We assume its the proton pump inhibitors i've been useing for my stomach for years. What do you think?
    julie b 4 Replies
    • December 18, 2007
    • 01:45 PM
    • 0
    Flag this Response
  • I don't know. I don't have one so I am at a loss at the moment, so I will do more research to find out why, that is, if I ever do find out.
    mumzie 32 Replies
    • December 19, 2007
    • 04:14 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.